Hey Doc!: Contraception and Weight Gain


My question is on weight management/birth control. Since I fixed the implant birth control I have added so much weight over the last 3 years. I’ve tried keto exercise, drugs, herbal teas but still I am not loosing as much as I am gaining. The implant has also made so many changes in my body. Periods are highly irregular and comes with a lot of nauseating symptoms. Do you advice me to change this birth control method and which can be recommended?


Hormonal contraceptives, in whatever form affect the entire body in various ways that are consistent with their profile of activity.

Weight gain is one of them. However, you need to verify that it is the hormones in this implant that is causing weight gain because as far as I know, the particular chemicals in the implants are not associated with weight gain but rather menstrual irregularities.

Be sure you’re not dealing with familial weight tendencies. Also, I would be interested in you checking how consistent you have been with your various attempts at shedding weight and how long you have been making the effort.

Most folks take the weight loss measures of some advertised protocols for two months and complain they are not as slim as they were told they would be in two weeks. You have to realise that all those two weeks stories you see online are adverts meant to draw your attention.

I am yet to meet anyone who went from clearly overweight to just slightly overweight by taking slimming tea nor a “keto” diet. Most of these things work for those who have not been too much overweight and whose weight gain was due solely to poor food habits. Once they remove some stuff from their eating lifestyle, the weight goes off. But if the weight is due to genetic tendencies or other conditions, you have to get help and stick to a weight loss program that works for a long time.

In your case, you may need to remove the implant and try another form of contraception if you want to be sure.

Hey Doc!: Vaginal Swelling


Please sir,what is the cause of swollen vagina during menstruation,ovulation and after sex? Thanks



Let me attempt, first, to correct the question so we can give correct answers.

The vagina is not that opening in between a woman’s legs guarded on both sides by some folds of skin. Those are the Labia. There is a a pair of regular skin folds, one on each side called the Labia Majora. Just under the cover of the majora are the Labia Minora. These are made of a softer type of tissue. The “tube” after the minora is what is called the Vagina by doctors. The vagina itself does not swell although it gets more lubrication from increased fluids during intercourse and child birth.
So, I suspect you are referring to the Labia Majora and Minora which together form the Vulva or Vaginal orifice.

Yes, they do swell up under various circumstances as a normal body response. But all of it is based on fluid accumulation inside the labia. This facilitates intercourse, without it, sex is painful. During ovulation and for some, during menstruation as well, fluid builds up in the body and leads to certain parts feeling fuller or looking swollen such as the breasts, the nipples (making them a little painful) and the labial folds. Once the event is past, fluid regresses and everything assumes the usual size and shape.

This process is very normal.